Volume 45, Number 1, January-March 2011
|Page(s)||17 - 36|
|Published online||10 May 2011|
Computational schemes for two exponential servers where the first has a finite buffer
Department of Statistics,
The Hebrew University of Jerusalem, 91905 Jerusalem,
Accepted: 16 February 2011
We consider a system consisting of two not necessarily identical exponential servers having a common Poisson arrival process. Upon arrival, customers inspect the first queue and join it if it is shorter than some threshold n. Otherwise, they join the second queue. This model was dealt with, among others, by Altman et al. [Stochastic Models 20 (2004) 149–172]. We first derive an explicit expression for the Laplace-Stieltjes transform of the distribution underlying the arrival (renewal) process to the second queue. Second, we observe that given that the second server is busy, the two queue lengths are independent. Third, we develop two computational schemes for the stationary distribution of the two-dimensional Markov process underlying this model, one with a complexity of , the other with a complexity of , where δ is the tolerance criterion.
Mathematics Subject Classification: 60J22 / 60J28
Key words: Memoryless queues / quasi birth and death processes / matrix geometric
© EDP Sciences, ROADEF, SMAI, 2011
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.